Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Nov 10, 2021, 7:02 PM CST for Chautauqua County, Wilson County, Woodson County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 7:02 PM CST (01:02 UTC)
- Expired
- Nov 10, 2021, 7:45 PM CST
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.88 in
- Wind
- 50
Counties Chautauqua County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WWUS83 KICT 110102
SPSICT
Special Weather Statement
National Weather Service Wichita KS
702 PM CST Wed Nov 10 2021
KSZ070>072-094-095-098-099-110145-
Montgomery KS-Wilson KS-Greenwood KS-Woodson KS-Chautauqua KS-Elk KS-
Allen KS-
702 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of eastern Elk, Wilson,
northwestern Montgomery, Chautauqua, Woodson, southeastern Greenwood
and western Allen Counties through 745 PM CST...
At 701 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Neosho Falls to 7 miles south of Fall River to
6 miles southeast of Cedar Vale. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iola, Neodesha, Fredonia, Humboldt, Yates Center, Sedan, Gas,
Altoona, Longton, Elk City, Buffalo, Fall River, Neosho Falls, Peru,
Chautauqua, Elk Falls, Havana, Niotaze, Benedict and New Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3701 9652 3804 9574 3804 9523 3773 9545
3773 9553 3764 9552 3700 9598
TIME...MOT...LOC 0101Z 248DEG 37KT 3800 9558 3750 9608 3704 9643
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 10, 6:20 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 10, 6:20 PM CST, 42 minutes before
Area Forecast Discussion National Weather Service Wichita KS 620 PM CST Wed Nov 10 2021 .SHORT TERM...(This evening through Saturday night) Issued at 146 PM CST Wed Nov 10 2021 Ongoing showers and storms, some strong to marginally severe may linger across southeast KS early this evening before exiting the forecast area during the evening hours as the mid/upper trough over the Northern Plains pivots into the Great Lakes area. Drier and more stable air will arrive in the wake of the frontal boundary with breezy northwest wind keeping the pbl well mixed. Low level waa with and breezy westerly downslope wind typically allows temperatures to rise a bit higher than forecast so values were nudged up slightly across the area on Friday afternoon with afternoon highs topping out near normal as we move towards the middle of November. Most locations will see values in the upper 50s or around 60. As the mid/upper trough rotates slowly toward the Great Lakes area another pv anomaly is progged to move southward over the Central Plains Thursday night bringing a reinforcing shot of cooler air. We could see some light rain or more likely a few sprinkles develop within a relatively transient area of mid-level frontogenesis, but given how dry the lower column is virga might be more prevalent. With some clouds and only modest low level cold air advection minimum temperatures were trended upward slightly. Fri-Sat...Breezy northwest winds/low level cold air advection will result in a raw day on Friday with highs struggling to climb out of the 40s. As high pressure settles over the area Fri night we expect to see a hard freeze across the forecast area but given how late we are in the autumn season (normal lows in the 31-37 degree range), no freeze headlines are planned. Temperatures will moderate on Sat as southerly low level flow returns to the area. .LONG TERM...(Sunday through Wednesday) Issued at 146 PM CST Wed Nov 10 2021 A progressive shortwave trough racing eastward across the Upper Mississippi Valley area late Sat into Sun will drive another cold front south across the Central Plains on Sunday. This front will serve to dampen the warm-up that was underway with most locations seeing highs in the lower 50s on Sun. Rising heights/increasing thickness will result in rising temperatures as we move into Mon and Tue. A clipper system is progged to dig into the Upper Mississippi Valley/Great Lakes area by the middle of the week driving another cold front south across the Central Plains. There remains some timing differences with the midweek fropa and a downward trend on Wed and/or Thu may be needed when confidence increases. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 610 PM CST Wed Nov 10 2021 Main concerns through the TAF period: * Strong to marginally severe thunderstorms in southeast Kansas tonight. * Lingering low clouds in central and south central Kansas tonight. * Marginal wind shear along the I-135 corridor tonight through early tomorrow morning. A cold front is progressing quickly eastward across Kansas and into Missouri tonight. Numerous thunderstorms, some of which could be strong to marginally severe are currently affecting southeast Kansas and will likely last through 03Z. Meanwhile, behind the cold front, MVFR cigs are lingering in central and south central Kansas, though this should also slide eastward leaving clear skies in the aforementioned regions by 06Z. Also, marginal low-level wind shear will be a concern for central and south-central Kansas late tonight through early tomorrow morning. Tomorrow, while VFR conditions will dominate the region, there will be gusty northwest winds from 25 to 30 knots. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 40 60 39 49 / 30 0 10 0 Hutchinson 38 58 37 47 / 10 0 10 0 Newton 39 58 37 46 / 30 0 10 0 ElDorado 39 58 37 47 / 60 0 10 0 Winfield-KWLD 40 60 39 51 / 60 0 10 0 Russell 36 57 35 46 / 10 0 10 0 Great Bend 36 57 35 47 / 10 0 10 0 Salina 38 59 36 46 / 10 0 10 0 McPherson 38 57 36 46 / 10 0 10 0 Coffeyville 42 62 40 51 / 90 0 10 0 Chanute 43 59 40 49 / 90 0 10 0 Iola 42 58 39 47 / 90 0 10 0 Parsons-KPPF 42 60 40 50 / 90 0 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...JC
Hazardous weather outlook, Nov 10, 3:04 PM CST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 304 PM CST Wed Nov 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 304 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a chance of thunderstorms late this afternoon and evening. A few storms could be strong to marginally severe, especially east of the Kansas turnpike. The main threats will be dime to quarter size hail and wind gusts of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northwest wind gusting to 35 or 40 mph could impact the region on Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Nov 10, 5:23 PM CST, 1 hour 39 minutes before
Special Weather Statement National Weather Service Wichita KS 523 PM CST Wed Nov 10 2021 KSZ069-070-110000- Butler KS-Greenwood KS- 523 PM CST Wed Nov 10 2021 ...A strong thunderstorm will impact portions of southeastern Butler and southwestern Greenwood Counties through 600 PM CST... At 523 PM CST, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Leon, moving northeast at 30 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 1000 PM CST for southeastern Kansas. && LAT...LON 3754 9667 3765 9680 3789 9653 3768 9640 TIME...MOT...LOC 2323Z 227DEG 26KT 3765 9667 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH DARMOFAL
Special weather statement, Nov 10, 6:02 PM CST, 1 hour before
Special Weather Statement
National Weather Service Wichita KS
602 PM CST Wed Nov 10 2021
KSZ070-071-094-110030-
Greenwood KS-Woodson KS-Elk KS-
602 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern Elk,
western Woodson and Greenwood Counties through 630 PM CST...
At 601 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to near Eureka to near Latham.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Toronto, Hamilton, Severy, Fall River, Climax,
Virgil, Eureka City Lake, Eureka Airport, Toronto Lake, Batesville,
Fall River State Park, Fall River Lake, Cross Timbers State Park and
Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3759 9652 3788 9634 3817 9624 3817 9596
3804 9596 3804 9577 3773 9591 3773 9596
3764 9596 3760 9598 3756 9652
TIME...MOT...LOC 0001Z 239DEG 42KT 3817 9610 3783 9625 3756 9657
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Nov 10, 6:42 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Wichita KS
642 PM CST Wed Nov 10 2021
KSZ095-096-099-100-110115-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
642 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of southeastern Wilson,
western Labette, southern Neosho and eastern Montgomery Counties
through 715 PM CST...
At 641 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Cherryvale to just south of
Tyro. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, St. Paul, Thayer,
Dearing, Mound Valley, Tyro, Galesburg, Liberty, Lake Parsons,
Parsons Tri City Airport, Angola, Dennis, Big Hill Lake, South Mound
and Coffeyville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3750 9557 3754 9509 3753 9509 3700 9544
3700 9586
TIME...MOT...LOC 0041Z 237DEG 41KT 3737 9551 3693 9584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DARMOFALLocal storm report, Nov 10, 6:43 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 W TYRO 37.04N 95.86W
11/10/2021 E0.88 INCH MONTGOMERY KS TRAINED SPOTTER
&&
KEVIN.DARMOFALSpecial weather statement, Nov 10, 6:47 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Wichita KS
647 PM CST Wed Nov 10 2021
KSZ094-095-098-110130-
Wilson KS-Chautauqua KS-Elk KS-
647 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Elk, southwestern
Wilson and Chautauqua Counties through 730 PM CST...
At 647 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Severy to near Grainola. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sedan, Howard, Cedar Vale, Moline, Longton, Fall River, Peru,
Chautauqua, Elk Falls, Elgin, New Albany, Buxton and Hale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3713 9653 3761 9631 3761 9583 3739 9594
3738 9597 3733 9596 3700 9612 3700 9652
TIME...MOT...LOC 0047Z 257DEG 29KT 3757 9627 3694 9661
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Nov 10, 7:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
702 PM CST Wed Nov 10 2021
KSZ070>072-094-095-098-099-110145-
Montgomery KS-Wilson KS-Greenwood KS-Woodson KS-Chautauqua KS-Elk KS-
Allen KS-
702 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of eastern Elk, Wilson,
northwestern Montgomery, Chautauqua, Woodson, southeastern Greenwood
and western Allen Counties through 745 PM CST...
At 701 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Neosho Falls to 7 miles south of Fall River to
6 miles southeast of Cedar Vale. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iola, Neodesha, Fredonia, Humboldt, Yates Center, Sedan, Gas,
Altoona, Longton, Elk City, Buffalo, Fall River, Neosho Falls, Peru,
Chautauqua, Elk Falls, Havana, Niotaze, Benedict and New Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3701 9652 3804 9574 3804 9523 3773 9545
3773 9553 3764 9552 3700 9598
TIME...MOT...LOC 0101Z 248DEG 37KT 3800 9558 3750 9608 3704 9643
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:02 PM CST | Special Weather Statement | ICT | Greenwood | 28 min |
| Nov 10, 6:42 PM CST | Special Weather Statement | ICT | Montgomery | 33 min |
| Nov 10, 6:47 PM CST | Special Weather Statement | ICT | Chautauqua, Elk | 43 min |
| Nov 10, 7:24 PM CST | Special Weather Statement | ICT | Labette | 36 min |
| Nov 10, 7:38 PM CST | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 43 min |
| Nov 11, 2:41 PM CST | Special Weather Statement | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 2 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.